MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFB020124
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that a versacross connect access solution kit was selected for use for watchman left atrial appendage closure (laac) procedure.A perforation and a pericardial effusion (pe) occurred.The procedure was cancelled.During the procedure, while attempting to go for transseptal puncture using intracardiac echocardiography (ice) imaging, a perforation occurred, and it was noticed a pericardial effusion that was not present at the beginning of the case.Protamine was given to manage the effusion, and therefore the procedure was cancelled.The issue occurred prior to transseptal.Patient was admitted to an overnight stay, and it was discharged.The device is not expected to be returned for analysis.No pe was noted on the echo prior to the procedure.The patient was not on warfarin or antiplatelet drugs at the time of procedure.It has been further mentioned that multiple attempts were required to track up and down towards the septum.The act was therapeutic during the procedure.In the physician's opinion, the versacross wire and dilator did not malfunction during the procedure, and it is not believe the versacross dilator contributed to the ae, rather the ice catheter.No other issues were reported.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19115873
Report Number2124215-2024-22880
Device Sequence Number7102823
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Lot NumberVMFB020124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient RaceWhite